Weight Gains on Effexor ER

“In less than a year I have gone from 120lbs to more than 200lbs.”

 

After I had my daughter I became depressed and my family doctor put me on Zoloft and lorazipam. Around the same time my OBGYN put me on the Deproprevara shot for birth control. When I rapidly gained weight the doctor suspected the Deproprevara. I was taken off of it and my Zoloft script was increased. My family doctor said that this would help with weight loss as well as the depression. Why not kill two birds with one stone?

The weight came off but every 3 months or so I noticed that my depression, along with panic and anxiety attacks, would return and be worse, so the Zoloft and lorazipam scripts continued to be increased in dosage. When I approached my family doctor about my concerns on the increased dosage without relief she suggested that I change medications. I was immediately switched to Effexor XR.
I am still taking Effexor XR and since I switched, my weight gain has been tremendous. I am also sleeping most of the day, and I crave alcohol. I am a smoker but as of late, I have increased my habit from less than a pack a day to about 2 and 1/2 packs a day.

In less than a year I have gone from 120lbs to more than 200lbs (I am 5’6″, and 27yrs old). When I started these drugs I was a water aerobics instructor, and taught 6hrs of swimming lessons Fridays, Saturdays, and Sundays. Now I can barely get out of bed in the afternoon to clean the house. I need help. I know what it does to me body and brain when I simply miss a dosage, let alone quit it completely.

D.R.

 

8/17/2000

This is Survivor Story number 14.
Total number of stories in current database is 96

389 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply